Alert archive / Louisiana / River Flood Warnings in 2014

River Flood Warning 12, NWS New Orleans, LA

February 21, 2014Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Feb 21, 2014, 7:33 PM CST for Tangipahoa Parish, Louisiana. It took effect at Feb 21, 2014, 10:06 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2014, 7:33 PM CST (01:33 UTC)
In effect from
Feb 21, 2014, 10:06 PM CST
Expired
Feb 22, 2014, 12:54 PM CST
In force
15 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Tangipahoa Parish, LA

The river

Written for the forecast point Tangipahoa River near Kentwood (KENL1).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 4:59 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Feb 21, 4:59 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
459 PM CST FRI FEB 21 2014

.DISCUSSION...

DRY AND SEASONABLY COOL CONDITIONS EXPECTED OVERNIGHT AND INTO
SATURDAY MORNING AS HIGH PRESSURE CONTINUES TO DOMINATE THE REGION
FOR THE NEXT 24 HOURS. THE SURFACE RIDGE WILL QUICKLY MOVE EAST ON
SATURDAY NIGHT ALLOWING FOR A DEEP LAYER RETURN FLOW TO SET UP
ACROSS THE REGION THROUGH SUNDAY. POPS WILL INCREASE RAPIDLY ON
SUNDAY AS POSITIVE VORTICITY ADVECTION ALONG A WEAK GULF LOW MOVES
ALONG THE COAST AND THEN QUICKLY OFF TO THE EAST BY SUNDAY NIGHT.
SLIGHTLY DRIER CONDITIONS ON SUNDAY NIGHT AND INTO MONDAY. HIGHER
POPS GOING INTO TUESDAY AND TUESDAY NIGHT AS MOISTURE ASSOCIATED
OUT AHEAD OF A STRONG COLD FRONT AND A LOW PRESSURE SYSTEM MOVE IN
FROM THE NORTHWEST.

UNSEASONABLY COLD AND DRIER CONDITIONS WILL TAKE HOLD ON THURSDAY
INTO FRIDAY AS ARCTIC HIGH SURFACE PRESSURE ALONG WITH AN UPPER LEVEL
TROUGH BUILDS IN TO THE REGION. BELOW FREEZING CONDITIONS POSSIBLE
ALONG AND NORTH OF THE I-12 CORRIDOR.

&&

.AVIATION...

FR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH LIGHT WINDS
AND MOSTLY CLEAR SKIES.

.MARINE...

HIGH PRESSURE WILL DOMINATE FROM TONIGHT THROUGH TOMORROW...WINDS
WILL CONTINUE TO DIE OFF AND SHOULD GENERALLY BE FROM THE EAST AND
NORTHEAST AT AROUND 10 KNOTS TONIGHT AND TOMORROW. SEAS WILL WILL
BE AT AROUND TO 3 TO 4 FEET OVERNIGHT. AS THE SURFACE RIDGE SHIFTS
TO THE EAST TOMORROW NIGHT AND SUNDAY...WINDS WILL VEER TO TO THE
SOUTH AND ALSO INCREASE TO AROUND 15 KNOTS.

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             ONGOING RIVER FLOODING

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&
Hazardous weather outlook, Feb 21, 7:30 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
730 PM CST FRI FEB 21 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-221330-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
730 PM CST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SEVERAL AREA RIVERS AND STREAMS ARE RISING TODAY DUE TO EXCESSIVE
RAINFALL THURSDAY NIGHT. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS AND WARNINGS FOR MORE DETAILS. OTHERWISE...HAZARDOUS
WEATHER IS NOT EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS SUNDAY MAINLY ACROSS
THE MISSISSIPPI COASTAL COUNTIES. SEVERE STORMS ARE NOT
ANTICIPATED.

SEVERAL AREA RIVERS AND STREAMS ARE EXPECTED TO BE NEAR OR ABOVE
FLOOD STAGE WITH FORECAST CRESTS OVER THE WEEKEND OR EARLY NEXT
WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND
WARNINGS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Feb 21, 3:08 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
308 PM CST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     TSTM WND DMG     1 ESE CHALMETTE         29.94N 89.95W
02/20/2014                   ST. BERNARD        LA   NWS STORM SURVEY

            SEVERAL HOUSES EXPERIENCED THUNDERSTORM WIND DAMAGE IN
            THE MEREAUX AREA...PRIMARILY ALONG JUDY DRIVE. DAMAGE WAS
            MAINLY TO ROOFING MATERIAL REMOVED...A FEW WINDOWS BLOWN
            OUT...A DOOR BLOWN IN...AND FENCES BLOWN DOWN. A FEW
            LARGE TREE LIMBS WERE ALSO SNAPPED.

0132 AM     TSTM WND DMG     VIOLET                  29.90N 89.89W
02/20/2014                   ST. BERNARD        LA   NWS STORM SURVEY

            SEVERAL HOUSES IN THE VIOLET AREA...PRIMARILY ALONG 6TH
            STREET...EXPERIENCED THUNDERSTORM WIND DAMAGE. PRIMARY
            IMPACT WAS SHINGLES...AND ROOFING MATERIAL REMOVED...AND
            FENCES WERE DOWNED.

&&

FREVITTE

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 7:35 PM CSTRiver Flood WarningLIXTangipahoa4 days

Nearby

River Flood Warnings in Louisiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.